I am a 22 year old Male and I consider myself to have a pretty healthy sex life however I do have anxiety problems to which my doctor prescribed Lexapro. I am just worried that I am going to lose my sex drive and or have some sort long term effect in that area. What are the percentages of males that actually have problems with their sex drive, and is there a way to prevent such a thing from happening and if it does happen how long does it last?
Does Lexapro Decrease Sex Drive?
- 22 Jun 2010 by lowly
- 15 September 2018
- lexapro, anxiety, generalized anxiety disorder
Added 22 Jun 2010:
Here some general health details about myself I forgot to add, which may help other people in the future who are concerned with the samethings I am.
I am 22 years old as you already know, 6'0, 158 pounds and in good shape. I do not smoke, do drugs, nor drink alcohol, and my anxiety is not terrible it just limits and effects my life in ways that prohibits me from living life the way I desire and has effected my education negatively.
I was also given an extremely small dose of Lexapro, 5mg pills to which I then cut in half, and was asked to take a half a day.
My Questions and concerns are
- What are the percentages of males that have had noticable problems with their sex life and sex drive while on Lexapro or other SSRI's
-Are there ways to prevent such things from happening or is just the luck of the draw?
-If such a thing were to happen how long does it last and are their long term effects?
And here is a new concern I have
- If I maintain my current regime of eating and exercise will I still gain weight? And if the answer is yes, can you explain to me in simple terms as to why.
Thank you to anyone who is listening.
Don't mean to bring you down but this is the way it is:
Lexapro (escitalopram oxalate), like all selective serotonin reuptake inhibitors (SSRIs), is known to cause certain sexual side effects. "Lexapro sexual side effects" may include:
* A decreased sex drive
* Ejaculation problems
* Impotence (also known as erectile dysfunction or ED)
* Decreased sexual satisfaction
* Orgasm problems
* A prolonged and painful erection (priapism).
A Decreased Sex Drive
Lexapro is known to cause a decrease in sex drive (known as libido) in both men and women.
Lexapro is also known to cause ejaculatory problems in men. In most cases, the problems were noted as delayed ejaculation rather than a complete inability to ejaculate.
Sorry... I myself have gone through this with other meds... it's ( no words)
That's scary right? The side effect are maybe's and I'm sure you'll figurer out how to get motor running. Viagra, like putting a little fuel to the fire. LOL ask your Dr. for em. Sorry about the tease, you'll be ok
i take paxil, and yes it will decrease your sex drive, but at your age the effects are minimal, maybe lasting longer with your mate, that's not such a bad thing.
if your anxiety is bad like mine was, it's more than worth it, if lexapro doesn't work out for you I suggest paxil it has a more of a sudated affect opposed to all others, good luck
I'm a female, but maybe I can help anyway. I took Lexapro 10 mg for 3 yrs and then 20 mg for about 5 months. It really worked great for my GAD for the first 3 years. I had NO side effects at all! No sexual side effects. I think Lexapro has a pretty low side effect profile compared to other SSRI's out there. I think since you are also on such a low dose, you shouldn't have a problem. Also, if you do have an issue while taking it, once you stop it, you shouldn't have any permanent sexual dysfunction. Once its out of your system you're good to go. I really liked this SSRI, it does effect everyone differently, but its def worth a try. You seem to be really healthy, so I don't think you should have any issues with it. I did have a bit of weight gain, but I'm pretty sure it was me just overeating. LOL. Lexapro is the best drug I've been on to date.
I am a 20 year old male who has been taking lexapro for the past 3 years. This response is my experience, so it might not be yours.
I have noticed a severe loss in sex drive over the past 6 months or so. I want to blame it on the lexapro, but as I have been taking it for 3 years, i can not come to that conclusion.
It is extremely detrimental in the sex are as my girlfriend works at an adult store, and wants to have sex constantly. It has come to the point where she will practically throw herself at me, and i decline. I would much rather have this minor side effect than live in the hell i lived in for a long time..
I would also like to add that overall, I am not a very depressed person. I am taking the Lexapro for GAD (generalized anxiety disorder).
That is my experience, and i hope that i dont deter you from getting the help you need. As I understand, most SSRI's will cause a loss in sex drive, but i can not confirm this as i have only been on this one.
Please let me know how this goes for you,
Hi, lowly! Welcome aboard! First some figures: Impotence 3%, Decreased libido 3%, Ejaculation disorder 9%, Anorgasmia 2%. Weight gain 10%, Weight loss 6%.
These are actual figures taken from clinical Phase trials.
Yes, it's luck of the draw. AS FAR AS WEIGHT GAIN, DIET AND EXERCISE CAN MINIMIZE THE AMOUNT BUT THE DRUG ACTUALLY AFFECTS and changesTHE BASAL MET (I'm not shouting ~ my cap locks key sticks... :-) metabolism including hormone, endocrine systems, etc.
Hope this bit of info helps some. Please feel free to post anytime you have questions or concerns.
My best wishes, Wildcat
I have been on it for about a week now and although it takes longer to ejaculate I've noticed much higher pleasure and my penis is thicker! I think it depends on if Lexapro gives you what you need, for me it's exactly what I need. I'll update in a few weeks or if any changes occur.
I was diagnosed with mild depression and have the need to get myself out of it in the short run , several life changes came together (death of mother and divorce) added to other circumstances which made me depressed at times. Lexapro 5mg certainly helped get me out of my mood , get up and do things , move and exercise and feel more cheerful . Sexually I found myself less and less interested in it, perhaps a good thing sometimes . Now , about six weeks after starting the Lexapro, I am going to check back with my doctor to see if I can lessen my dose or get off of the Lexapro altogether . I want to keep feeling more cheerful , but also want to enjoy sex again . This dose of Lexapro was at the same time diagnosed to my husband who is much younger . In his case it was for anxiety . He improved but has experienced the same down on his sex drive .
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been on Lexapro 10mg for about 10 years and decided I have had enough! I have gained about 30
Updated 22 Aug 2013 • 1 answer
Updated 11 Oct 2013 • 7 answers
Updated 17 May 2015 • 2 answers
Updated 20 Aug 2016 • 2 answers
Updated 6 Jan 2018 • 1 answer